MAUDE Adverse Event Report: BARD ACCESS SYSTEMS VAS-CATH NIAGARA KIT 13.5 F X 15 CM [PRE-CURVED SHORT TERM DUAL-LUMEN]; NON-IMPLANTED BLOOD ACCESS DEVICE

BARD ACCESS SYSTEMS VAS-CATH NIAGARA KIT 13.5 F X 15 CM [PRE-CURVED SHORT TERM DUAL-LUMEN]; NON-IMPLANTED BLOOD ACCESS DEVICE
Model Number 5594150
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reaz0008 showed no other similar product complaint(s) from this lot number.Device not returned, at this time.
 
Event or Problem Description
The doctor was performing an acute dialysis catheter insertion yesterday, using the ultrasound.The doctor reported the catheter was inserted and the following day it had cracked.There was slight bleeding.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a crack in the extension leg was confirmed, but the exact cause was unknown.One 15cm pre-curved niagara catheter was returned for investigation.Splits were observed in each extension leg, which allowed fluid to leak from the catheter.It was reported that the catheter was cracked a day after the catheter was placed.Evidence of use and wear were observed on the catheter.The printing on the extension legs and bifurcation was partially worn.The distal 3cm of each extension leg was discolored.The distal 1cm of each extension leg exhibited what appeared to be crazing.The splits in the catheter could be attributable to chemical degradation; however, the exact cause of the observed damage was unknown.The product ifu warns, ¿acetone and peg-containing ointments can cause failure of this device and should not be used with polyurethane catheters.¿.
 
Event or Problem Description

Brand Name
VAS-CATH NIAGARA KIT 13.5 F X 15 CM [PRE-CURVED SHORT TERM DUAL-LUMEN]
Common Device Name
NON-IMPLANTED BLOOD ACCESS DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6788500
Report Number3006260740-2017-01287
Device Sequence Number13703014
Product Code MPB
UDI-Device Identifier00801741045608
UDI-Public(01)00801741045608
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number5594150
Device Catalogue Number5594150
Device Lot NumberREAZ0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight55